Home » Frequently asked Questions on Health » Why am I getting palpitations after pacemaker implantation?

Why am I getting palpitations after pacemaker implantation?

Q: I had a mitral valvotomy done, with double valve replacement (Reports: AVR with 19 ABMS & MVR with 25 MBUMS). Angiography was done for chest pain evaluation (normal coronaries), echocardiography (Normal). I have palpitations, EPS & RFA were done. I developed a 1st degree heart block and permanent pace maker was implanted (Medtronic, Sigma DDD-R, Model-S203, Rate-PFL), but I still get occasional palpitations. I do all household activities and have an active social life. The health is relatively good. I am very regular with medicines and cardiac check ups. But I get occasional palpitations if I miss metolar. INR is kept between 2.5 and 3.5. Why do I have palpitations even after pacemaker implantation? What is the reason for occasional chest pain? What are the problems expected in future in view of two artificial valves and pacemaker? What preventive actions are required to live a healthy life without any complications?

A:Palpitations are nothing but a perception of one's heart beat. It may be due to irregular rhythm of the heart and sometimes with the normal rhythm of the heart as well. Pacemaker does not control palpitations and an irregular beat. One may still get palpitations if the heart beats are fast. If you are getting frequent palpitations, you must have a holter test performed. If there are fast and irregular rhythms of the heart, then they should be managed with medicines. If metolar controls these, then I see no reason why you should miss metolar. Chest pain is not always from the heart, it may be from the surrounding structures. Even if it is from the heart, it may be due to the stretching of the covering layers of the heart or because of involvement of the small blood vessels of the heart. If your coronary angiography is normal, I think you should ignore it. Problems with artificial valve is essentially due to infection forming on the valve or blood clots forming on the valve due to improper anticoagulation. If blood thinning tablets are taken in excessive amounts, bleeding in various organs of the body could also develop, rarely. However, if you look after your anticoagulation and take certain precautions for infection of the valve in the form of antibiotic cover for any surgical or dental procedure that you may be undergoing, then you can avoid these problems. Your INR is between 2.5 – 3.5 and it looks like a very good level of anticoagulation. If you take these basic precautions then I think you should keep fine.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------